# SDR CA970926010

- Difficulty date: September 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Dhav DHC3
- Engine: Pwa R1340*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 20578A1
- Condition: Separated
- Location: Eng Nr 1 Cyl
- Stage of operation: DE
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT WAS ON DESCENT, FOR SEVERAL MINUTES, WITH REDUCED POWER, THE ENGINE BACKFIRED AND QUIT. POWER OFF LANDING CARRIED OUT ON LAKE. THE ENGINE WAS RESTARTED FOR TAXIING, BUT RAN ROUGH AND WAS SHUTDOWN. INSPECTION FOUND THE NR1 CYLINDER HEAD HAD SEPARATED THROUGH THE CENTRE WITH THE ENTIRE INTAKE VALVE HOUSING. INTAKE VALVE PIECES ENTER BLOWER DIFFUSER SECTION WITH SOME PIECES FOUND IN NR5 AND NR6 CYLINDER INDUCTION PIPES. THE EXHAUST VALVE WAS ALSO BROKEN AND POUNDED INTO A TRIANGULAR SHAPE AND REMAINED IN THE CYLINDER UPPER CHAMBER. THERE WAS HEAVY METAL CONTAMINATION THROUGHOUT THE ENGINE. THE ENGINE WAS DEEMED UNREPAIRABLE AND REMOVED.
